Florida, 2004

Lightning Strike in Florida, July 13, 2004

July 13, 2004 · NWS JAX · 1 event in 1 county or zone

*** 1 Injury ***Female stuck and suffered minor injuries from lightning strike.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

*** 1 Injury ***Female stuck and suffered minor injuries from lightning strike.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 1:10 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 13, 1:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT TUE JUL 13 2004

...TEMPORARILY HOTTER AND DRIER ACROSS SE GA AND EXTREME N FL WED...

.SHORT TERM...AT THE UPPER LEVELS...COL SITUATED RIGHT OVER THE CWA
(COUNTY WARNING AREA) WITH HUGE ANTICYCLONE OVER THE W 1/2 OF THE
COUNTRY. E COAST TROF CONTINUES TO SLOWLY DIG...AND MODELS CONTINUE
TO INDICATE THIS WILL BE A SEMI-PERMANENT FEATURE OVER THE NEXT WEEK
OR MORE. AT THE SFC...EXPRESSION OF UPPER TROF IS SFC TROF WHICH
EXTENDS ACROSS CENTRAL GA. SHEAR AXIS ACROSS NE FL CONTINUES TO
PRODUCE CONVECTION ACROSS NE FL. STRONG TSTMS ONGOING OVER THE BIG
BEND AREA AND EXTREME S CWA.

THIS EVENING...EXPECT TSTMS TO CONTINUE SPREADING ACROSS MAINLY NE
FL...WITH POSSIBLE LATE ENHANCEMENT ALONG E COAST WITH SEABREEZE
(WHICH SHOULDNT MAKE IT ANY FARTHER E THAN I-95).

WED...ONE DAY HEAT WAVE ACROSS MAINLY SE GA WITH A FEW TEMPS
APPROACHING THE CENTURY MARK AS NOSE OF UPPER HIGH BRIEFLY BUILDS
TOWARD AREA. POPS WILL REACH A LOW POINT WED AS WELL...WITH BEST
CHANCES OVER EXTREME S ZONES...ALTHO LATE CHANCE POPS WITH SOME
SHORTWAVE ENERGY OVER EXTREME N.

THU...TEMPS A DEG OR TWO LOWER THAN WED...BUT STILL A BIT ABOVE NORMAL.

.LONG TERM...GENERAL TROFFING CONTINUES OVER E SEABOARD. DRY AIR
ALOFT WILL CONTINUE TO POKE INTO NW ZONES...BUT PERIODIC BURSTS OF
SHORTWAVE ENERGY WILL KEEP THREAT OF POPS ALIVE IN THESE AREAS AS
WELL. SOME STORMS COULD BE STRONG ASSOCIATED WITH THESE SHORTWAVES...
BUT TIMING WILL BE DIFFICULT.

&&

.MARINE...AS UPPER TROUGH DEEPENS OVER THE EASTERN U.S. THROUGH THE
NEXT FEW DAYS...SURFACE PRESSURE GRADIENT WILL INCREASE ALLOWING
FOR A MORE SIGNIFICANT DIURNAL SURGE ON THE COASTAL WATERS. EXPECT A
SOLID 15 KNOTS OFFSHORE TONIGHT WITH WINDS POSSIBLY REACHING SCEC
CONDITIONS WEDNESDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 97 76 95 / 20 20 20 40
SSI 76 93 78 90 / 30 20 20 40
JAX 74 94 74 93 / 50 20 20 40
SGJ 76 91 76 90 / 40 20 20 30
GNV 72 92 74 92 / 40 30 20 40
OCF 72 91 73 92 / 40 40 20 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/CAMP
Hazardous weather outlook, Jul 13, 11:15 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT TUE JUL 13 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1215 PM EDT TUE JUL 13 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON...

AIDED BY A WEAK UPPER LEVEL DISTURBANCE...SHOWER AND THUNDERSTORM
ACTIVITY WILL EXPAND IN COVERAGE THIS AFTERNOON WITH AN INCREASE IN
STORM INTENSITY EXPECTED AS WELL. GREATEST COVERAGE OF STORMS WILL
BE ACROSS NORTH FLORIDA. SCATTERED STRONG STORMS WILL BE CAPABLE OF
PRODUCING WINDS TO 45 MPH...ALONG WITH SMALL HAIL AND MINOR
LOCALIZED FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE...
MAINLY ALONG BOUNDARY INTERACTIONS. CONVECTION MAY FOCUS EAST OF
INTERSTATE 95 LATE THIS AFTERNOON OR THIS EVENING AS A LATE
SEABREEZE FORMS ALONG THE IMMEDIATE COAST.

A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO SOUTHEAST GEORGIA BY
EARLY EVENING WITH A NEW LINE OF SHOWERS AND THUNDERSTORMS
PERSISTING INTO THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CARROLL

In the hours before

Special weather statement, Jul 13, 1:22 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT TUE JUL 13 2004

FLZ035-036-131915-
ALACHUA FL-GILCHRIST FL-
222 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 315 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF HIGH
SPRINGS...OR ABOUT 10 MILES EAST OF BELL...MOVING EAST AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HIGH SPRINGS...ALACHUA...LA CROSSE AND GAINESVILLE THROUGH 315 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 1:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE JUL 13 2004

FLZ030-131930-
UNION FL-
225 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT...

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF DUKES...OR
ABOUT 9 MILES WEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 5
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DUKES THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 1:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT TUE JUL 13 2004

FLZ031-032-131945-
BRADFORD FL-CLAY FL-
248 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND CLAY
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM
EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAWTEY...OR ABOUT 10
MILES EAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...KINGSLEY AND
MIDDLEBURG THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT TUE JUL 13 2004

FLZ025-132015-
DUVAL FL-
308 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF
JACKSONVILLE HEIGHTS...OR ABOUT 6 MILES WEST OF ORANGE PARK...MOVING
EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND JACKSONVILLE HEIGHTS...ORTEGA...UNF...TALLYRAND...SAN
MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 415
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT TUE JUL 13 2004

FLZ023-132000-
BAKER FL-
310 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT...

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 4 MILES WEST OF SANDERSON...OR ABOUT 15 MILES NORTHWEST OF
RAIFORD...MOVING EAST AT 5 MPH. THIS WILL ALSO AFFECT AREAS AROUND
SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 400 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 13, 2:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT TUE JUL 13 2004

FLZ030-132015-
UNION FL-
340 PM EDT TUE JUL 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ELLERBEE...OR ABOUT 4 MILES
NORTHEAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ELLERBEE THROUGH 415 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 74 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bradford

When
July 13, 3:00 PM EST
Where
Bradford County, Starke
Reported by
NEWSPAPER
Coordinates
29.950, -82.169 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413192.